MAUDE Adverse Event Report: AZIYO BIOLOGICS INC VASCURE FOR VASCULAR REPAIR; PATCH, PLEDGET & INTRACARDIAC - DXZ

AZIYO BIOLOGICS INC VASCURE FOR VASCULAR REPAIR; PATCH, PLEDGET & INTRACARDIAC - DXZ
Model Number CMCV-014-609
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review of the vascure for vascular repair device history record for the reported lot shows that all final packaged and labeled units were quality released to distribution on 04/29/2020 having met all internal aziyo qc acceptance requirements.Device manufacture and sterilization activities are performed by a contract manufacturer, request for review of associated batch and sterilization records indicate no nonconformances associated with the subassemblies utilized in this manufacturing lot.It is also noted that per the instructions for use (ifu - art-20708a) provided with the finished vascure for vascular repair device, hematoma, patch dehiscence/ rupture (deterioration), and infection are listed as a potential complications associated with an endartarectomy procedure and device usage.It is further noted that klebsiella bacteria (pneumonia, or oxytoca) are mostly spread through person-to-person contact.Less commonly, they are spread by contamination in the environment.As with other healthcare-associated infections, the bacteria can be spread in a health care setting via the contaminated hands of health care workers.Although the exact cause of the reported issue cannot be conclusively determined the reported hematoma or resulting dehiscence/ rupture (deterioration) are known complications associated with the use of a vascure for vascular repair and a surgical implant procedure.Should aziyo receive any additional details related to this event, a supplemental report will be filed.
 
Event or Problem Description
It was reported on 09/24/2020 by a aziyo sales representative that they spoke with physician this morning regarding an adverse event related to an implant of a aziyo vascure (model #: cmcv-014-609; lot #: m20d1145) performed on (b)(6) 2020 for a carotid endarterectomy on a relatively young and otherwise healthy patient.The patient returned this week with a hematoma and was reoperated on this morning.The patch was found to have disintegrated at the corner for no apparent reason.A sample was sent for to the hospital pathology lab for histology.Upon exposure during re-op, the physician observed that the vascure patch had dehisced in the center, with original sutures left intact anchoring the patch to the artery.Further information received from physician indicating that the hospital lab sample was found to have been infected with klebsiella.

Brand Name
VASCURE FOR VASCULAR REPAIR
Common Device Name
PATCH, PLEDGET & INTRACARDIAC - DXZ
Manufacturer (Section D)
AZIYO BIOLOGICS INC
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key10736414
Report Number3005619880-2020-00075
Device Sequence Number13921269
Product Code DXZ
UDI-Device Identifier10859389005147
UDI-Public10859389005147
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140789
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberCMCV-014-609
Device Lot NumberM20D1145
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2020
Initial Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;